MAUDE Adverse Event Report: EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP

EXPLORAMED NC7, INC. WILLOW BREAST PUMP; POWERED BREAST PUMP
Catalog Number PDW00
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the time period in which the mastitis occurred, the user was also pumping with another breast pump three times a day.She reported that she used the willow breast pump for a total of two times when she developed mastitis.The user discontinued use of the willow breast pump after this incident.The device was not returned to exploramed nc7 for evaluation; however, a manufacturing review was conducted on the device history record and no nonconformances were noted in the production of this device.With the information provided, it cannot be definitively concluded that the willow breast pump caused or contributed to the incident of mastitis.According to a report by the world health organization from 2000 titled, "mastitis: causes and management," "the reported incidence [of mastitis] varies from a few to 33% of lactating women, but is usually under 10%.".
 
Event or Problem Description
On (b)(6) 2018, the customer reported to exploramed nc7 that she had developed mastitis while using willow.The manufacturer contacted the user, and on (b)(6) 2018, the manufacturer learned that the mastitis occurred in (b)(6) 2017.The user was prescribed antibiotics for her mastitis, which has since resolved.

Brand Name
WILLOW BREAST PUMP
Common Device Name
POWERED BREAST PUMP
Manufacturer (Section D)
EXPLORAMED NC7, INC.
201 san antonio circle
suite 172
mountain view CA 94040 1255
MDR Report Key7339606
Report Number3012759464-2018-00002
Device Sequence Number13682407
Product Code HGX
UDI-Device Identifier00858298006002
UDI-Public(01)00858298006002(11)170913
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161266
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberPDW00
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2018
Initial Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;